Alert archive / Wyoming / Tornado Warnings in 2010
Tornado Warning 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at May 21, 2010, 5:06 PM MDT for Goshen County, Niobrara County, Platte County, Wyoming. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2010, 5:06 PM MDT (23:06 UTC)
- Expired
- May 21, 2010, 6:00 PM MDT
- In force
- 54 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Goshen County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 144 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 5:30 PM MDT | HAIL 1.75 | 4 Nne Guernsey, WY | DAMAGE TO VEHICLES WITH WINDSHIELD BUSTED OUT |
| May 21, 5:30 PM MDT | HAIL 1.75 | Ene Hartville, WY | BROKEN WINDSHIELDS AND OTHER DAMAGE TO VEHICLES |
| May 21, 5:55 PM MDT | TORNADO | 18 Nw Lingle, WY | BRIEF TOUCHDOWN OF 30 TO 40 SECONDS. |
| May 21, 6:01 PM MDT | TORNADO | 18 Nnw Lingle, WY | BRIEF TORNADO TOUCHDOWN. SEPARATE FROM 555 PM MDT REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 2:26 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
188 WFUS55 KCYS 212306 TORCYS WYC015-027-031-220000- /O.NEW.KCYS.TO.W.0009.100521T2306Z-100522T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 506 PM MDT FRI MAY 21 2010 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN GOSHEN COUNTY IN SOUTHEAST WYOMING... SOUTHWESTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING... NORTHERN PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 600 PM MDT * AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 13 MILES WEST OF GUERNSEY...OR 14 MILES NORTH OF WHEATLAND...AND MOVING NORTHEAST AT 35 MPH. * THIS DANGEROUS STORM WILL BE NEAR... GUERNSEY AROUND 525 PM MDT. OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE HARTVILLE. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 88 AND 107. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4272 10470 4229 10442 4215 10504 4235 10514 TIME...MOT...LOC 2306Z 238DEG 30KT 4226 10496 $$ RUBIN
2 follow-up statements
443 WWUS55 KCYS 212328 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 528 PM MDT FRI MAY 21 2010 WYC015-027-031-220000- /O.CON.KCYS.TO.W.0009.000000T0000Z-100522T0000Z/ NIOBRARA WY-GOSHEN WY-PLATTE WY- 528 PM MDT FRI MAY 21 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN PLATTE... NORTHWESTERN GOSHEN AND SOUTHWESTERN NIOBRARA COUNTIES UNTIL 600 PM MDT... AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR GUERNSEY...OR 18 MILES NORTHEAST OF WHEATLAND...MOVING NORTHEAST AT 35 MPH. AT 459 PM...MULTIPLE REPORTS OF A ROPE TORNADO WERE RECEIVED NEAR EXIT 92 OF INTERSTATE 25 WITH THIS SEVERE THUNDERSTORM. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN PLATTE...NORTHWESTERN GOSHEN AND SOUTHWESTERN NIOBRARA COUNTIES... INCLUDING THE FOLLOWING LOCATIONS HARTVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4220 10486 4242 10501 4272 10470 4229 10442 TIME...MOT...LOC 2325Z 238DEG 30KT 4229 10473 $$ CLAYCOMB
560 WWUS55 KCYS 212359 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 559 PM MDT FRI MAY 21 2010 WYC015-027-031-220007- /O.EXP.KCYS.TO.W.0009.000000T0000Z-100522T0000Z/ NIOBRARA WY-GOSHEN WY-PLATTE WY- 559 PM MDT FRI MAY 21 2010 ...THE TORNADO WARNING FOR NORTHEASTERN PLATTE...NORTHWESTERN GOSHEN AND SOUTHWESTERN NIOBRARA COUNTIES WILL EXPIRE AT 600 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A NEW TORNADO WARNING HAS BEEN ISSUED FOR THIS THUNDERSTORM FURTHER EAST INTO NORTHERN GOSHEN AND SOUTHERN NIOBRARA COUNTY THROUGH 7 PM THIS EVENING. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. LAT...LON 4220 10486 4242 10501 4272 10470 4229 10442 TIME...MOT...LOC 2357Z 238DEG 30KT 4243 10442 $$ CLAYCOMB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at May 21, 1:35 PM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 21, 1:35 PM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 135 PM MDT FRI MAY 21 2010 .SHORT TERM...FRIDAY NIGHT THROUGH SUNDAY... ACTIVE PERIOD STILL EXPECTED TO DEVELOP ACROSS THE EASTERN PORTION OF THE FORECAST AREA THIS AFTERNOON AND INTO THE EVENING. CRITICAL TO THE EVOLUTION OF SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE THE WESTWARD EXTENT OF THE HIGHEST DEW POINTS...IN THE LOWER 50 DEGREE RANGE. CURRENTLY THESE VALUES ARE ADVECTING WEST INTO SOUTHEAST WYOMING FROM NORTHERN COLORADO AND THE WESTERN NEBRASKA PANHANDLE. SPC INCREASED THE SLIGHT RISK AREA TO INCLUDE THE ENTIRE FORECAST AREA THIS MORNING DUE TO THE CONTINUED INCREASE IN SHEAR AND EXPECTED DEVELOPMENT OF STRONG THUNDERSTORMS. BELIEVE WITH THIS FORECAST ISSUANCE THAT STORMS WILL INITIATE OVER THE HIGHER TERRAIN AND ALONG THE GRADIENT IN MOISTURE THAT IS ADVECTING WESTWARD. THINK THIS WILL BE THE CASE DUE TO THE GRADIENT FROM CLOUD COVER WHERE THE DEW POINTS ARE GREATEST AND THE INCREASED INSOLATION ACROSS AREAS JUST WEST OF THIS MOISTURE GRADIENT THAT SHOULD BE ABLE TO REACH THE CONVECTIVE TEMPERATURE BY AROUND 3 PM MDT THIS AFTERNOON. THE STORMS WILL THEN MOVE INTO THE REGION OF CAPPED INSTABILITY...ERODE THE CAP...AND FEED OFF THE DEW POINTS IN THE 50S. STORM RELATIVE HELICITY VALUES CONTINUE TO BE GREATEST ACROSS CENTRAL AND WESTERN PORTIONS OF THE AREA...BUT SHOULD INCREASE TO GREATER THAN 100 M2/S2 EAST OF THE LARAMIE RANGE DURING THE LATE AFTERNOON AND EARLY EVENING. THIS WILL LEAD TO INCREASED POTENTIAL FOR ROTATING SUPERCELLS AND THE POTENTIAL FOR ISOLATED TORNADO DEVELOPMENT IN ADDITION TO LARGE HAIL AND STRONG WINDS. FOR TONIGHT...SHOWERS AND THUNDERSTORMS WILL EXIT TO THE EAST ACROSS THE NEBRASKA PANHANDLE...AND ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP CLOSER TO ENERGY IN THE MID- LEVELS...AROUND 700 MB...THAT WILL BE MOVING OVER WESTERN WYOMING INTO EAST CENTRAL WYOMING. DRIER AIR TO THE EAST OF THOSE DISTURBANCES WILL MOVE NORTHEAST ACROSS MOST OF SOUTHEAST WYOMING INCLUDING THE CHEYENNE AREA WITH NO ADDITIONAL CONVECTION EXPECTED OVERNIGHT. SATURDAY...THE SURFACE LOW THAT WILL CONTINUE TO DEVELOP OVER THE AREA WILL CREATE A STRONG PRESSURE GRADIENT AND WINDY CONDITIONS ACROSS THE WESTERN PORTION OF THE AREA SATURDAY. THIS WILL ALSO ACT TO CREATE SOUTHWEST FLOW IN THE LEE OF THE MOUNTAINS AND TEMPERATURES WILL BE QUITE A BIT WARMER THAN NORMAL. THE SURFACE LOW WILL PUSH EAST INTO NEBRASKA DURING THE EVENING HOURS SATURDAY WITH A WEAK COLD FRONT. THE GFS AND WRF-NMM ARE INDICATING SHOWERS/THUNDERSTORMS MAY DEVELOP ALONG THE FRONTAL BOUNDARY FOR A BRIEF TIME...SO HAVE ADDED THAT TO THE AFTERNOON FORECAST AND THEN ADVECTED THE PRECIPITATION CHANCES EAST DURING THE EVENING. WILL NOT ADD SEVERE MENTION TO THE GRIDS WITH THIS ISSUANCE...BUT 0-6KM BULK SHEAR...CAPE AND LIFTED INDICES IN THE WRF-NMM STILL SUPPORT THE POSSIBILITY FOR SOME LARGE HAIL AND DAMAGING WINDS FROM GOSHEN COUNTY EAST TO DAWES AND BOX BUTTE COUNTIES. SATURDAY NIGHT AND SUNDAY...SOUTHWEST FLOW ALOFT WILL CONTINUE WITH SHOWERS AND THUNDERSTORMS MOVING NORTHEAST OF THE AREA LATE SATURDAY NIGHT. SUNDAY WILL BE DRY AS ANOTHER SURFACE LOW FORMS OVER THE FOUR CORNERS REGION ASSOCIATED WITH THE NEXT AREA OF VORTICITY MOVING THROUGH THE LONG-WAVE TROUGH OVER THE WEST COAST. TEMPERATURES SUNDAY WILL BE COOLER...NEAR NORMAL...FOLLOWING THE PASSAGE OF THE WEAK FRONT LATE SATURDAY. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. NAM...GFS AND ECMWF IN DECENT AGREEMENT AT 500 MB...THUS MODERATE TO HIGH CONFIDENCE IN THEIR SOLUTIONS. SUNDAY NIGHT...SCATTERED EVENING THUNDERSTORMS AND LATE NIGHT SHOWERS ACROSS OUR NORTHERN AND CENTRAL COUNTIES ALONG AND NORTH OF THE DEVELOPING BOUNDARY. MONDAY...IMPRESSIVE NEGATIVELY TILTED SHORTWAVE TROUGH MOVES NORTHEAST ACROSS WYOMING SENDING THE COLD FRONT ACROSS ALL BUT OUR WESTERN NEBRASKA COUNTIES BY LATE AFTERNOON. WILL SEE ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS NORTH OF A LARAMIE TO SCOTTSBLUFF LINE WITH GREATEST COVERAGE ACROSS OUR NORTHERN COUNTIES OF CONVERSE AND NIOBRARA CLOSER TO DEEPER MOISTURE AND LIFT. TUESDAY...LESS AFTERNOON AND EVENING THUNDERSTORM COVERAGE AS LOW AND MID LEVEL MOISTURE DECREASES FROM MONDAY AND LESS MESOSCALE AND SYNOPTIC LIFT WITH SOUTHWEST FLOW ALOFT. WEDNESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS OUR NORTHERN AND CENTRAL COUNTIES WITH SOUTHWEST FLOW ALOFT AND LOW LEVEL SOUTHEAST UPSLOPE MECHANICAL LIFT TO THE LARAMIE RANGE. THURSDAY...DECENT WARMING TREND WITH INCREASING HEIGHTS ALOFT AND THICKNESSES AS 500 MB HEIGHTS RISE ABOVE 5850 METERS AND 1000-500 MB THICKNESSES NEAR 5790 METERS. CORRESPONDING DECREASE IN AFTERNOON AND EVENING THUNDERSTORM CHANCES DUE TO WARMING TEMPERATURES ALOFT ACTING TO CAP AND CONVECTIVELY INHIBIT THUNDERSTORM INITIATION. FRIDAY...5850 METER 500 MB RIDGE DOMINATES ACROSS THE CENTRAL PLAINS STATES AND THE WESTERN HIGH PLAINS...THUS THIS DAY LOOKS DRY WITH WARM TEMPERATURES ALOFT INHIBITING THUNDERSTORM INITIATION. && .AVIATION... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS TODAY...MOST NUMEROUS EAST OF INTERSTATE 25...PRODUCING MVFR AND EXTREME TURBULENCE. SOME STORMS...ESPECIALLY EAST OF INTERSTATE 25...THIS AFTERNOON AND EVENING...MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. AREAS OF FOG LATE TONIGHT PRODUCING IFR NORTH OF A DOUGLAS TO KIMBALL LINE. STRONG COLD FRONT MOVES EAST TO FAR EASTERN WYOMING BY LATE AFTERNOON SATURDAY WITH ISOLATED TO SCATTERED THUNDERSTORMS IN THE AFTERNOON PRODUCING MVFR AND TURBULENCE. COLD FRONT MOVES EAST ACROSS ALL COUNTIES AND TERMINALS SATURDAY NIGHT WITH VFR. && .FIRE WEATHER... SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. TOMORROW WILL BRING WINDY CONDITIONS ACROSS THE WESTERN HALF OF THE AREA...AND A SLIGHT CHANCE FOR A WEAK THUNDERSTORM ACROSS THE EASTERN HALF OF THE AREA. MUCH WARMER TEMPERATURES WILL ALSO BE OBSERVED SATURDAY. LOWEST MINIMUM RELATIVE HUMIDITIES WILL BE EAST OF THE LARAMIE RANGE WITH VALUES IN THE 15 TO 25 PERCENT RANGE. A WEAK COLD FRONT WILL PASS THROUGH THE AREA LATE SATURDAY AND THIS WILL LEAD TO COOLER AND NEAR NORMAL TEMPERATURES SUNDAY. && .HYDROLOGY... AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR BAGGS...DIXON AND AREAS ALONG THE SAVERY CREEK. INCREASED RUNOFF FROM SNOW MELT IS EXPECTED TO BRING ANOTHER PEAK FLOW THROUGH THESE AREAS DURING THE LATE AFTERNOON HOURS TODAY. THIS AREAL FLOOD WARNING IS IN EFFECT THROUGH 600 PM MDT THIS EVENING. OTHER AREA RIVERS HAVE REMAINED BELOW ACTION STAGE AND ARE EXPECTED TO REMAIN BELOW ACTION STAGE THROUGH THE WEEKEND. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...AREAL FLOOD WARNING REMAINS IN EFFECT THROUGH 6 PM MDT FOR PORTIONS OF SOUTHWEST CARBON COUNTY. NE...NONE. && SHORT TERM/FIRE WEATHER/HYDROLOGY...CARPENTER LONG TERM/AVIATION...RUBIN
Hazardous weather outlook, May 21, 2:38 PM MDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 238 PM MDT FRI MAY 21 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-221715- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 238 PM MDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH 1000 PM MDT FOR CONVERSE... NIOBRARA...PLATTE...GOSHEN AND LARAMIE COUNTIES OF WYOMING AND FOR ALL OF THE WESTERN NEBRASKA PANHANDLE. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. SOME OF THESE THUNDERSTORMS WILL LIKELY BECOME SEVERE BY LATE AFTERNOON AND THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE ALONG AND NEAR THE TORNADO WATCH AREA. EVEN AN ISOLATED TORNADO WILL BE POSSIBLE THIS AFTERNOON OR EARLY THIS EVENING EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING AND ACROSS THE WESTERN NEBRASKA PANHANDLE WITH THE ENVIRONMENT FAVORABLE FOR SUPERCELL DEVELOPMENT. HEAVY RAINFALL FROM THESE THUNDERSTORMS MAY ALSO PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY WHERE THE GROUND IS ALREADY SATURATED FROM HEAVY RAINFALL EARLIER THIS WEEK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF DISTURBANCES WILL BRING ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO THE REGION MAINLY SATURDAY THROUGH MONDAY. ADDITIONALLY...WARMER TEMPERATURES WILL CAUSE AN INCREASE IN SNOW MELT AND WHEN COMBINED WITH LOCALLY HEAVY RAIN SHOWERS...MAY RESULT IN INCREASED RIVER AND STREAM LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING EAST OF THE LARAMIE RANGE AND ACROSS THE WESTERN NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, May 21, 3:11 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 311 PM MDT FRI MAY 21 2010 WYZ101-103-212215- CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY- 311 PM MDT FRI MAY 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 415 PM MDT... AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DEER CREEK...OR 21 MILES WEST OF DOUGLAS... MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RED ROCK SPRING AROUND 330 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 151 AND 167. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. RUBIN
Special weather statement, May 21, 3:53 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 353 PM MDT FRI MAY 21 2010 WYZ101-212300- CONVERSE COUNTY LOWER ELEVATIONS WY- 353 PM MDT FRI MAY 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE COUNTY UNTIL 500 PM MDT... AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF RED ROCK SPRING...OR 11 MILES NORTH OF DOUGLAS...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... MIDDLE CREEK RESERVOIR AROUND 435 PM MDT. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. RUBIN
Special weather statement, May 21, 4:14 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 414 PM MDT FRI MAY 21 2010 WYZ101-102-212315- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 414 PM MDT FRI MAY 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND NORTHWESTERN NIOBRARA COUNTIES UNTIL 515 PM MDT... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF MANNING RANCH...OR 23 MILES NORTHEAST OF DOUGLAS...MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... COW CREEK AROUND 500 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. RUBIN
Special weather statement, May 21, 4:35 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 435 PM MDT FRI MAY 21 2010 WYZ103-106-107-212330- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY- 435 PM MDT FRI MAY 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN ALBANY AND NORTHERN PLATTE COUNTIES UNTIL 530 PM MDT... AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTH OF ESTERBROOK...OR 19 MILES NORTHWEST OF WHEATLAND...MOVING NORTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... I-25 EXIT 92 AROUND 445 PM MDT. I-25 EXIT 100 AROUND 450 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 87 AND 108. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. RUBIN
Special weather statement, May 21, 4:48 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 448 PM MDT FRI MAY 21 2010 WYZ102-212345- NIOBRARA COUNTY WY- 448 PM MDT FRI MAY 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NIOBRARA COUNTY UNTIL 545 PM MDT... AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF COW CREEK...OR 31 MILES NORTHWEST OF LUSK...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... COW CREEK AROUND 505 PM MDT. REDBIRD AROUND 540 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
Local storm report, May 21, 4:53 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL ESE I-25 EXIT 92 42.23N 105.02W
05/21/2010 E0.88 INCH PLATTE WY NWS EMPLOYEE
&&
SJCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:20 AM MDT | Areal Flood Warning | CYS | Carbon | 8 hr |
| May 21, 4:39 PM MDT | Flood Watch | CYS | Carbon | 30 hr |
| May 21, 4:42 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara, Platte | 29 min |
| May 21, 5:00 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 60 min |
| May 21, 5:55 PM MDT | Tornado Warning | CYS | Goshen, Niobrara, Platte | 65 min |
Nearby
Tornado Warnings in Wyoming, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.